MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PL COLLAR 8 H/93; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LCP ONE-THIRD TUBULAR PL COLLAR 8 H/93; PLATE, FIXATION, BONE
Model Number 241.381
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on an unknown date, during post-op event surgeon notified that he is going to remove hardware from a distal tibial.The removal of the hardware was extraordinarily difficult and involved a lot of improvisation to remove the broken screws.All of the hardware was successfully removed except some small shards of two broken screws left behind after the over-mill was run over them.The reason for the removal was an infected non union.The original surgery was done on (b)(6) 2021.It appears that the screws were broken pre-operatively, but not noticed on pre-op xrays.There is no further information.This report is for one (1)lcp one-third tubular pl collar 8 h/93.This is report 2 of 10 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary : the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the photo.Visual analysis of the photo revealed that there was no damage or defects with the lcp one-third tubular pl collar 8 h/93.However; there is clearly a significant amount of infected bone.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for lcp one-third tubular pl collar 8 h/93.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : part # 241.381 synthes lot # h454326 supplier lot # n/a release to warehouse date: 25 sep 2017 manufactured by: synthes monument.No ncrs were generated during production.Device history review : review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H10: correction narrative: b1, h6: it was reported in the initial report that the lcp one-third tubular pl collar 8 h/93 plate device broke.However, upon complaint review, it was determined that the plate device did not break; and therefore, there was no reported product problem.The health effect - impact code and medical device problem code have been updated accordingly.

Brand Name
LCP ONE-THIRD TUBULAR PL COLLAR 8 H/93
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15141869
Report Number2939274-2022-03052
Device Sequence Number17554336
Product Code HRS
UDI-Device Identifier10886982166913
UDI-Public(01)10886982166913
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K011335
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number241.381
Device Catalogue Number241.381
Device Lot NumberH454326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale
Patient Weight91 KG